incredible-marketing Arrow

Blog

Can You Overdose on Meth?

You can overdose on meth. Meth is a powerful, long-acting stimulant that puts a lot of stress on your cardiovascular system. An overdose typically takes the form of a heart attack or stroke. The pulse increases and becomes erratic and the body becomes overheated. Sometimes a person overdosing on meth will go into a coma.

Symptoms of overdose include chest pains, convulsions, confusion or delirium, dehydration, hyperthermia and heavy sweating, rapid breathing, severe high blood pressure, irregular heartbeat, and stroke, characterized by numbness or loss of control in parts of the body.

If you or someone else experiences these symptoms, call 911 immediately. Tell them the person’s age and weight, how much he took, how he took it, and when he took it. While waiting for help, there are a few things to do. If the person is having a seizure, make sure he doesn’t hit his head or otherwise hurt himself. Hold his head gently and to the side to prevent choking in case he vomits. Try to cool the person down with ice or a cold compress on the forehead or neck. If possible, get the person to drink some water to combat dehydration.

Around 20,000 people die from meth overdose every year. In number, this is fewer than fatal overdoses from opioids but meth overdoses are more often fatal. While about 10 percent of opioid overdoses are fatal, about 15 percent of meth overdoses are fatal. This is because opioid overdoses typically cause death by suppressing breathing, which can be aided artificially until natural breathing is restored. Meth overdoses, on the other hand, typically cause death by heart attack or stroke, which are more sudden and more difficult to treat.

There is also chronic meth overdose, which is the long-term accumulated damage from meth use. Symptoms of chronic overdose include anxiety and paranoia, disturbed sleep, extreme mood changes, and violent outbursts. Long-term meth use also leads to secondary health issues like compromised immune system, bad teeth, and malnutrition.

If you or someone you love is struggling with addiction to meth or other drugs, don’t wait for an overdose. By then, it may be too late. Addiction gets worse every day and as long as it goes untreated, there will be risk of adverse health effects, including fatal overdose. The sooner you get treatment, the better the chances of recovery. Gardens Wellness Center can help you detox and find the best plan of treatment. Call us today at 844-828-1050 or email us at info@tgwcdetox.com to learn more.